I've been on Armour Thyroid and a little synthyroid for a while now and my muscle pain and trigger points have gotten much worse. I can barely stand or walk by the end of the day. My doctor just said I have fibromyalgia and gave me flexeril. What is the relationship of thyroid and or adrenals to muscle tightness and pain? Thanks
Do you have recent blood tests that you could post? Those might include TSH, Free T3 and Free T4. If you could post those, along with the reference ranges for each. These ranges vary from lab to lab so must come from your own lab report.
I also have to wonder what "a while" is. What dosage of Armour; and what dosage of synthroid?
I don't know, I developed muscle tightening on use and cramping and pain while on a T3 only (Cytomel) thyroid hormone replacement, and like the poster, it is so bad that I also have issues walking. Switched back to Tirosint (T4 with no fillers) and still have the problem. Fwiw, mucsle cramping IS a known hypo-thyroid symptom. Despite lay people on the internet suggesting otherwise, adrenals have no bearing in thyroid conversion. That said, many people who appear to have thyroid issues may really just have an issue with their hypothalmus or pituitary, both of which regulate adrenals...hence both being an issue. That said, symptoms of adrenal issues is "low back pain" not all over pain. All that said, oral hydrocortisone greatly improves my muscle tightening and cramping. I too was dx'd with fibromyalgia.
When the thyroid fails, the adrenals will try to pick up the slack, which often leads to adrenal fatigue. Adrenal issues should always be addressed before thyroid medication is given.
"Despite lay people on the internet suggesting otherwise, adrenals have no bearing in thyroid conversion." Don't know what you mean by that.
Fibro is a set of unexplained symptoms, which often go away when thyroid treatment is adequate.
T3 only medication is rarely given by itself, except under certain conditions. It's usually prescribed along with a T4 medication. If you're still having trouble with symptoms, on the Tirosint, it's probably because you're not on the proper dosage.
If you have recent thyroid blood test results, you can post them, here, with reference ranges, and members will try to assess your situation more fully. If your thyroid levels aren't adequate your symptoms won't be alleviated.
I know this conversation is from very long ago, but if you see this, I am wondering where you got your info on T3 and muscle pain. My doctor has never heard of this, but I have seen a number of people post comments like yours. I wonder if this might be an issue for me and am having trouble finding info from a reliable site.
I know this is old but was this ever resolved? In June 2015 I went from Tirosint to Naturethroid & went gluten free to try to get some weight loss. Within 10 days I had muscle twitch all over and started muscle pain ( or tendon pain maybe) in arms and legs and had cubital tunnel symptoms. I kept raising my dose and stuck with it until October. I switched back to Tirosint & my tsh of 10 in October went back to normal by December & frees are optimal but my symptoms persist. Thyroid? Gluten Free diet maybe?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.